SciELO - Scientific Electronic Library Online

 
vol.88 número3Paniculitis como manifestación de síndrome febril prolongado en pediatría: Caso clínicoInsensibilidad al dolor en un niño con una deleción intersticial de novo del brazo largo del cromosoma 4 índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista chilena de pediatría

versión impresa ISSN 0370-4106

Resumen

PEREYRA A, Marcia; RAMIREZ, Cristhian  y  ROMAN, Rossana. Euglycemic ketosis in an adolescent with type 1 diabetes on insulin and dapaglifozin: Case report. Rev. chil. pediatr. [online]. 2017, vol.88, n.3, pp.404-410. ISSN 0370-4106.  http://dx.doi.org/10.4067/S0370-41062017000300015.

Dapagliflozin, an insulin-independent sodium-glucose cotransporter 2 inhibitor (SGLT2-I) induces glycosuria and reduces hyperglycemia in adults with type 2 diabetes. Objective: To present an “euglycemic” diabetic ketosis in an adolescent with type 1 diabetes (T1D) receiving dapagliflozin, to alert about the risk of a drug not approved in children nor in T1D. Case report: A 17 years old adolescent with T1D during 9 years, was started on dapagliflozin 10 mg / day to reduce insulin dose and weight. During 11 months on treatment, capillaries ketones were undetectable and she exhibited a reduction in body mass index 23.9 to 21.1 kg/m2, basal insulin 40 to 17 U, glycated hemoglobin 8.3 to 7.5%, capillary glucose 175 to 161 mg/dl and glucose variability (standard deviation) 85 to 77. Suddenly nausea and vomits appeared. The patient was on an insulin pump and well calibrated continuous glucose monitoring, showing stable glucose levels under 200 mg/dl, and an insulin bolus was delivered. Vomiting without hyperglycemia persisted; three hours later, she was severely dehydrated and fainting, with ketones 4.6 nmol/l and glucose 224 mg/dl. She received IV saline fluids, ondansetron, carbohydrates and several insulin boluses. Hydration and general condition improved soon, however despite several insulin doses, ketosis continued for 24 hours. It is remarkable that the pump was working well and the cannula was not changed. After the ketosis was resolved, she continued using the same cannula with good metabolic control. Conclusion: Euglycemic ketosis is a life-threatening condition that must be suspected.

Palabras clave : Ketosis; type 1 diabetes; dapagliflozin; SGLT2 inhibitor.

        · resumen en Español     · texto en Español | Inglés     · Español ( pdf ) | Inglés ( pdf )

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons